Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On systems of binomials in the ideal of a toric variety


Authors: Shalom Eliahou and Rafael H. Villarreal
Journal: Proc. Amer. Math. Soc. 130 (2002), 345-351
MSC (2000): Primary 13F20; Secondary 14H45
DOI: https://doi.org/10.1090/S0002-9939-01-06024-5
Published electronically: June 6, 2001
MathSciNet review: 1862111
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\Gamma$ be a toric set in the affine space ${\mathbb A}_k^n$. Given a set of binomials $g_1,\ldots,g_r$ in the toric ideal $P$ of $\Gamma$, we give a criterion for deciding the equality rad( $g_1,\ldots,g_r$) = $P$. This criterion extends to arbitrary dimension, and to arbitrary fields, an earlier result which concerned only monomial curves over an algebraically closed field of characteristic zero.


References [Enhancements On Off] (What's this?)

  • 1. A. Alcántar and R. Villarreal, Critical binomials of monomial curves, Comm. Algebra 22 (1994), 3037-3052. MR 95c:13022
  • 2. D. Cox, J. Little and D. O'Shea, Ideals, Varieties, and Algorithms, Springer-Verlag, 1992. MR 93j:13031
  • 3. D. Eisenbud and B. Sturmfels, Binomial ideals, Duke Math. J. 84 (1996), 1-45. MR 97d:13031
  • 4. S. Eliahou, Idéaux de définition des courbes monomiales, Complete Intersections (S. Greco and R. Strano, Eds.), Lecture Notes in Mathematics vol. 1092, Springer-Verlag, Heidelberg, 1984, pp. 229-240. MR 86c:14040
  • 5. J. Herzog, Generators and relations of abelian semigroups and semigroup rings, Manuscripta Math. 3 (1970), 175-193. MR 42:4657
  • 6. B. Sturmfels, Gröbner Bases and Convex Polytopes, University Lecture Series 8, American Mathematical Society, Rhode Island, 1996. MR 97b:13034

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13F20, 14H45

Retrieve articles in all journals with MSC (2000): 13F20, 14H45


Additional Information

Shalom Eliahou
Affiliation: Université du Littoral, LMPA Joseph Liouville, Bâtiment H. Poincaré-50 rue F. Buisson, BP 699 - 62228 Calais Cédex, France
Email: eliahou@lmpa.univ-littoral.fr

Rafael H. Villarreal
Affiliation: Departamento de Matemáticas, Centro de Investigación y de Estudios Avanzados del IPN, Apartado Postal 14–740, 07000 México City, D.F., Mexico
Email: vila@esfm.ipn.mx

DOI: https://doi.org/10.1090/S0002-9939-01-06024-5
Keywords: Toric variety, monomial curve, binomial ideal
Received by editor(s): February 14, 2000
Received by editor(s) in revised form: June 22, 2000
Published electronically: June 6, 2001
Additional Notes: This work was partially supported by CONACyT grant 27931E and SNI, México
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society